MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.In the opinion of the physician, he is unsure if the occurrence of hypotension and bradycardia is related to the treatment of the lutonix dcb.The patient was previously treated, approximately two years ago, with a lutonix dcb in the same location, and the patient did not have any issues at that time.Furthermore, the patient's predilatation involved atherectomy, which may have contributed to the distal embolization.Reportedly, a clot was noted below the placed filter, which was removed through aspiration.Based on the instructions for use (ifu), the occurrence of hypotension and arrhythmias are inherent risks of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that, allegedly, the patient experienced hypotension and bradycardia while the target lesion was being treated with a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter.The health care professional (hcp) used a contralateral approach with a 6 french introducer sheath to access the patient's target lesion located in the superficial femoral artery (sfa).The hcp placed a filter, of unknown type, below the treatment location and proceeded to use a medtronic silver hawk or hawk one device to debulk the sfa.After the atherectomy, a standard cook balloon was used to pre-dilate the target lesion.Reportedly, the lutonix dcb was inflated and held at nominal pressure for two minutes.Allegedly, during the two minute inflation period, the patient¿s blood pressure reportedly dropped by approximately 30 millimeter of mercury.Allegedly, the patient went into bradycardia, of which the rate is unknown.The patient's heart rate and blood pressure were reportedly normal prior to the lutonix dcb inflation.The episode of bradycardia was reportedly "brief, approximately five minutes".The hcp deflated the lutonix dcb, which resulted in the patient's heart rate returning to normal sinus rhythm.It was reported that no dissection or extravasation was found after the treatment with the lutonix dcb.Allegedly, there was some distal embolization below the filter that was removed with a pronto aspiration device.Also, there was a reported clot removed from the distal arteries after the lutonix dcb treatment.The lutonix dcb was removed without complications.The lutonix dcb was requested to be returned for evaluation.No further adverse patient outcomes were reported.In the opinion of the physician, he is unsure if the occurrence of hypotension and bradycardia is related to the treatment of the lutonix dcb.The patient was previously treated approximately two years ago with a lutonix dcb in the same location and the patient did not have any issues at that time.No further adverse patient outcomes were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected information: eval code & desc were changed from "3263 and 3317" to "4110, 3331, 4111, and 4114" eval code & desc - conclusion were changed from "92" to "4310" additional information: eval code & desc - result "213" was added.Conclusion added the following statement, "the bd medical advisor as well as a consulting physician reviewed the details of the submitted allegation.Per their review, it is reasonable to suggest the patient experienced a vasovagal response during the 2 minutes the lutonix dcb was inflated.This vasovagal response likely led to the patient's physiological change, which allegedly involved hypotension, with an associated bradycardia" the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.In the opinion of the physician, he is unsure if the occurrence of hypotension and bradycardia is related to the treatment of the lutonix dcb.The patient was previously treated, approximately two years ago, with a lutonix dcb in the same location, and the patient did not have any issues at that time.Furthermore, the patient's predilatation involved atherectomy, which may have contributed to the distal embolization.Reportedly, a clot was noted below the placed filter, which was removed through aspiration.The bd medical advisor as well as a consulting physician reviewed the details of the submitted allegation.Per their review, it is reasonable to suggest the patient experienced a vasovagal response during the 2 minutes the lutonix dcb was inflated.This vasovagal response likely led to the patient's physiological change, which allegedly involved hypotension, with an associated bradycardia.Based on the instructions for use (ifu), the occurrence of hypotension and arrhythmias are inherent risks of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7571332
Report Number3006513822-2018-00139
Device Sequence Number11059617
Product Code PRC
UDI-Device Identifier00801741135392
UDI-Public(01)00801741135392
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model Number9010
Device Catalogue NumberLX3575660V
Device Lot NumberGFCN0501
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient Weight68